... at his house and has alot of behavior problems but when he is with us he doesnt take the med and we have no problem with him. He doesnt have seizures so I dont understand why he is on this medication. Can someone help me understand plz
Hi, step mom! The family of anticonvulsants ~ including Trileptal (oxcarbazepine), Lamictal (lamotrigine), etc. ~ are commonly also prescribed as mood stabilizers in many psychiatric disorders including ADHD. It can however sometimes cause hyperactivity and any behavioural changes should be reported to the prescribing physician, especially as your step son is not taking the medication consistently.
It's curious that his problems are exacerbated in one household, but don't occur in yours???
Best wishes, WCV
Really, as a parent of an teen with Autism I understand the importance of consistently giving a medication until it is viewed as not working or unnecessary. While we've not tried this med, it's important for all parents to know all the info on any given med so we can watch for side-effects and by stopping and starting certain meds it can be difficult for their systems to adjust one way or the other. I get there are certin meds given on an as needed basis which I hope this is.
With that said, you should be grateful the behaviors do not happen while at his dad's place and when it comes to seizures, there are many kinds and can happen anywhere at anytime. I suggest discussing this with the pediatrician. With our superior information as their caretakers and theirproffesional knowledge, your team can come up with an appropriate approach. Also, as a fellow step-parent, please know your view(as long as your an active participant) you need all the same information as his bio parents.
Are you infering that these behaviors and seizures do not really exisit? If that is what your suggesting, I would strongly advise that you and his other parent have a sit down with his pediatrician and then you may get a real handle on what's going on with your child.
All the best to you all!
Step Mom, My son just started this medication a month ago for ADHD. And he was started on a low dose and than a week ago the doctor up it to 300mg. My son is 11 and at first when he started the medication he really didnt show anything new except he started to sleep walk. Something he never has ever done. But the doctor said keep taking and up to 300mg. Now he has been taking new dose for a week and hes not sleeping well. He acts out in school more now than he ever did before. And today i had to go get him at school because for the first time he got so mad at his teacher he threw his tray at her. Thank goodness it went over her head. When i got to the school to get him I had to go get him out of a corner where he put hisself and when the teacher and I ask him what made him so mad he said because the lunch lady didnt put the jelly on his sandwich. So I have been looking at the side effects on this medication. And most of it is not put on the paper you get from the pharmacy.
- Oxcarbazepine Information for Consumers
- Oxcarbazepine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxcarbazepine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 4 answers
Posted 8 Apr 2010 • 1 answer
My child who takes methylphenidate has this habbit of diging at her skalp while only taking the med?
Posted 13 Jun 2011 • 1 answer
Posted 19 Jan 2012 • 1 answer
Posted 16 Apr 2015 • 1 answer